Thunderstorm Wind, Bradley
- When
- June 26, 3:10 PM EST
- Where
- Bradley County, 0.57 mi W of Red Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.070, -84.910
Power lines were reported down in the area.
Scattered severe thunderstorms formed in the buoyant air mass south of a cool front across the Mid South. The main area impacted included parts of Southeast Tennessee and Southwest North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Scattered severe thunderstorms formed in the buoyant air mass south of a cool front across the Mid South. The main area impacted included parts of Southeast Tennessee and Southwest North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 26, 1:35 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT FRI JUN 26 2015 .SHORT TERM /THIS AFTERNOON THROUGH SATURDAY/... THE ATMOSPHERE HAS VERY QUICKLY DESTABILIZED EARLY THIS AFTERNOON...UNDER A SUNNY SKY AND A MOIST ENVIRONMENT. TEMPERATURES HAVE SOARED INTO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE AREA AS OF 2 PM EDT...WITH DEWPOINTS STILL IN THE LOW 70S IN MANY PLACES. THE STAGE IS SET FOR SCATTERED DIURNAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH STORMS HAVING THE POTENTIAL TO GO STRONG/SEVERE VERY QUICKLY. CAPE VALUES /ALREADY HIGH/...ARE PROGGED TO CLIMB AS HIGH AS 4000+ J/KG BY THE AFTERNOON. THIS WILL ALSO FOR SOME STRONG/ROBUST UPDRAFTS CAPABLE OF PRODUCING LOCALIZED DOWNBURSTS IN THIS FAVORABLE ENVIRONMENT. ADDITIONALLY...LIGHTNING... HEAVY RAINFALL AND MARGINALLY SEVERE HAIL ARE POSSIBLE. THIS INITIAL DIURNAL ACTIVITY SHOULD WANE BY EARLY EVENING. THE THEN MORE CHALLENGING ASPECT OF THE FORECAST WILL BE WHAT EXACTLY WILL OCCUR THIS EVENING/OVERNIGHT. THE LATEST RUNS OF THE HRRR SHOW A MUCH MORE PROGRESSIVE MCS/CONVECTIVE SYSTEM DEVELOPING OVER WESTERN KY/TN AND MOVING INTO THE NW PLATEAU/CUMBERLAND MTNS OF SW VA AROUND 03Z. THE NAM/GFS SOLUTIONS ARE SLOWER...WITH THE CONVECTIVE LINE /IN A WEAKER STATE/...MAKING IT IN AROUND/AFTER 06Z. WHILE INSTABILITY IS MUCH WEAKER /COMPARED TO THIS AFTERNOON/ AFTER SUNSET...WIND SHEAR INCREASES QUITE A BIT AS THE 850 MB LLJ RAMPS UP AND MOVES NORTHEAST OF MIDDLE TN/EASTERN KY. THOUGH SLIGHTLY DISPLACED...THIS FEATURE MAY HELP TO KEEP THE LINE GOING INTO OUR AREA LATE THIS EVENING AND INTO PARTS OF THE OVERNIGHT HOURS. THUS...THINK THAT THERE IS AT SOME RISK FOR ADDITIONAL SEVERE STORMS ALONG THE LINE LATER TONIGHT DESPITE SOME UNCERTAINTY WITH THE EXACT TIMING/DETAILS. THIS ACTIVITY WILL CONTINUE INTO THE MORNING ON SATURDAY...THOUGH IN A MUCH WEAKENED STATE. GOOD CHANCES FOR MUCH NEEDED RAINFALL WILL EXIST WITH THIS SHOWERY ACTIVITY AHEAD OF THE FRONT. ATTENTION WILL QUICKLY TURN TO THE AFTERNOON AS THE ACTUAL COLD FRONT FINALLY MAKES IT INTO THE REGION. SOUNDING PROFILES INDICATE THAT SOME HEATING WILL OCCUR PRIOR TO THE FRONTAL PASSAGE. THIS WILL ALLOW FOR AT LEAST A MARGINALLY UNSTABLE ENVIRONMENT TO DEVELOP OVER THE AREA BY THE MID AFTERNOON. COMBINED WITH BETTER 40-50 KT BULK SHEAR AND SOME COOLER TEMPS ALOFT/LOWER WET-BULB ZERO HGTS...A MARGINAL RISK FOR SEVERE STORMS WILL EXIST IN THE AFTERNOON...MAINLY IN THE 18-00Z TIMEFRAME. SOUNDINGS ALSO SHOW SOME DRIER AIR NEAR THE SURFACE...WHICH WOULD SUGGEST A LOCALIZED DOWNBURST THREAT...ALONG WITH SMALL HAIL. COOLER TEMPS WILL BE IN STORE...WITH HIGHS IN THE UPPER 70S TO LOWER 80S EXPECTED. .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... A COLD FRONT WILL BE EXITING THE AREA SATURDAY EVENING AND A FEW SHOWERS MAY LINGER ACROSS THE REGION UNTIL AROUND MIDNIGHT. HOWEVER...BEHIND THE FRONT...DRY AND MUCH COOLER AIR WILL PUSH IN. SUNDAY SHOULD BE DRY AND WILL ONLY SEE HIGHS REACH INTO THE LOWER TO MID 80S ACROSS MUCH OF THE VALLEY. THE COOLER AIR MASS WILL PERSIST THROUGHOUT THE EXTENDED BUT THE DRY CONDITIONS WILL BE SHORT LIVED AS WE QUICKLY TRANSITION INTO AN UNSETTLE WEATHER PATTERN. THROUGHOUT THE WEEK...A SERIES OF WEATHER SYSTEMS WILL MOVE THROUGH. TIMING OF EACH SYSTEM OR DISTURBANCE IS IN QUESTION BUT SHOULD SEE A CHANCE OF CONVECTION PRETTY MUCH EACH PERIOD. THE PERIODS WITH THE BEST CHANCE OF SCATTERED THUNDERSTORM DEVELOP WILL BE MONDAY NIGHT INTO TUESDAY AND AGAIN AROUND THE THURSDAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 83 63 85 / 70 80 20 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 81 60 82 / 80 80 20 0 OAK RIDGE, TN 71 80 60 82 / 80 80 20 0 TRI CITIES AIRPORT, TN 68 78 58 79 / 80 80 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 326 AM EDT FRI JUN 26 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 326 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE MAIN THREATS WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH...HAIL UP TO QUARTER SIZE...FREQUENT LIGHTNING...AND HEAVY RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING. THOSE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE WEATHER...AND HAVE A WAY TO RECEIVE WARNING INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SOME THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING AS A COLD FRONT PUSHES ACROSS THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT FRI JUN 26 2015
TNZ013-036-262015-
CAMPBELL-ANDERSON-
334 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMPBELL AND NORTHERN
ANDERSON COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSBORO...OR 10
MILES SOUTHWEST OF LA FOLLETTE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...LA FOLLETTE...JACKSBORO...CARYVILLE...LAKE CITY...NORRIS...
COVE LAKE S.P....ROSEDALE...ANDERSONVILLE...DISNEY AND NORRIS DAM
S.P..
LAT...LON 3639 8399 3628 8399 3628 8400 3627 8401
3623 8398 3616 8398 3614 8400 3615 8436
3628 8435 3628 8433 3633 8433
TIME...MOT...LOC 1934Z 265DEG 18KT 3624 8422
MJBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT FRI JUN 26 2015
NCZ060-262045-
CHEROKEE NC-
355 PM EDT FRI JUN 26 2015
SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 445 PM EDT...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF MURPHY...MOVING NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MURPHY...HOT HOUSE...HIAWASSE DAM...VIOLET...UNAKA AND CULBERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3501 8432 3508 8431 3525 8420 3510 8392
3499 8415 3499 8425
TIME...MOT...LOC 1955Z 212DEG 5KT 3504 8417
DHThe Northeast Alabama radar (KHTX), 108 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
9 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Power lines were reported down in the area.
A few trees were reported down.
A six inch diameter maple tree was reported down in an area where wind speed was estimated between 55 and 60 miles per hour.
Trees and power lines were reported down in an area where winds were estimated to be around 50 miles per hour.
Several trees were downed along highway 70 east of Kingston and Southwest of Bradbury.
Several trees were reported down in the northwest part of Cleveland.
One tree was reported down on highway 33 between Tazewell and Sneedville.
A few trees were reported down in the vicinity of Wolf Creek.
Several trees were reported down in the vicinity of Ten Mile.
Flooding caused road closures in the towns of Kimball and Jasper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581850, 581851, 581852, 581854, 581855, 581856, 581857, 581859, 581860, 596384.